Indiana, 2013Strong Wind in Indiana, February 18, 2013
February 18, 2013 · NWS PAH · 1 event in 1 county or zone
South winds increased ahead of a cold front approaching from Missouri. Sustained winds were mostly from 15 to 30 mph, with gusts from 35 to 45 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
South winds increased ahead of a cold front approaching from Missouri. Sustained winds were mostly from 15 to 30 mph, with gusts from 35 to 45 mph. One location measured a gust over 45 mph. A trained spotter at Newburgh in Warrick County measured a gust to 47 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 18, 3:42 AM CST, 6 hours 18 minutes earlier.
Area forecast discussion, Feb 18, 3:42 AM CST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
342 AM CST MON FEB 18 2013
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 223 AM CST MON FEB 18 2013
LOW LEVEL WIND FIELDS ARE IMPRESSIVE TODAY. MODELS AGAIN RAMP UP
50-60 KTS JUST OFF THE SURFACE THIS MORNING. BY 00Z TUE...GFS HAS
60-65 KTS AT 925 MB FOR NEARLY THE ENTIRE FA. NUMERICAL GUIDANCE
HAS WIND SPEEDS AVERAGING IN THE 30S MPH THROUGH THE AFTERNOON
HOURS...WITH NUMBERS THAT AREN'T SEE VERY OFTEN. MOMENTUM TRANSFER
TOOL SHOWS GUSTS TO 50 MPH NOT OUT OF THE QUESTION. GRANTED THE
CLOUD COVER/LESS THAN FULL MIXING MAY INHIBIT SOME OF THESE HIGH
END NUMBERS FROM BEING REALIZED...BUT A VERY WINDY DAY APPEARS ON
TAP AND WE AGREE WITH OUR NEIGHBORS THAT AN ADVISORY IS WARRANTED.
WE WON'T SPLIT HAIRS WITH TIMING/AREAL COVERAGE...AND JUST BLANKET
THE ENTIRE FA FOR THE 15Z-03Z FRAME. THIS WILL BE MAINLY ALONG/IN
ADVANCE OF THE COLD FRONT.
LOOKING AT OTHER FIELDS...MODELS STILL PROG RH TO INCREASE RAPIDLY
THROUGHOUT THE COLUMN TODAY AHEAD OF APPROACHING FRONT. IR
SATELLITE SHOWS EAST TX DECKS ARE 3-5K FEET...POISED TO RACE INTO
OUR AREA BY THIS PM. LAYERS ALOFT BECOME UNSTABLE ENOUGH BY 18Z TO
SUPPORT THUNDER OVER THE OZARKS...AND THIS SPREADS RAPIDLY
EASTWARD THRU THE MUCH OF THE REMAINDER OF THE FA DURING THE PM
HOURS. NEAR CERTAIN CATEGORICAL RAINFALL IS STILL FORECAST...WITH
CHANCE OF THUNDER/SWODY1 SHOWS SEE TEXT/AS INSTABILITY REMAINS
MAINLY ELEVATED DESPITE SURFACE DEW POINTS NOSING TOWARD 50F.
PRIMARY HAZARD WITH STORMS WILL BE HEAVY RAIN WITH FORECAST
SOUNDINGS STILL IN THE ONE INCH RANGE FOR PW'S. EXPECT FORECAST
STORM TOTAL BASIN AVERAGES OF THREE QUARTERS TO ONE INCH WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.
COLD FRONT MAKES QUICK PASSAGE THIS EVENING...ALL BUT DEPARTING FA
BY 06Z...REGARDLESS OF MODEL CHOICE. EURO/GFS APPEAR IN SYNC
NOW/HAVING RESOLVED THEIR 2-3 HR DIFFERENCE OF PREVIOUS RUNS (NAM A
LITTLE FASTER) SO WE'LL KEEP THAT EURO/GFS FLAVOR GOING WITH OUR
TIMING. THAT MEANS POPS END BY 06Z NEARLY ENTIRE FA/BY 09Z FOR THE
EASTERN MOST COUNTIES.
TUE-WED ARE COOL AND DRY IN THE POST FRONTAL AIRMASS.
.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY NIGHT)
ISSUED AT 342 AM CST MON FEB 18 2013
THIS EXTENDED FORECAST PERIOD CONTINUE TO START WITH THE LATTER
WEEK STORM SYSTEM...BEGINNING WITH A WINTRY MIX AT THE ONSET.
THE DETERMINISTIC/ENSEMBLE GFS HAS BEEN THE MOST CONSISTENT WITH
THE ORIENTATION AND DEPICTION OF THE WINTRY MIX DUE TO COLD AIR
DAMMING ALONG AND NORTH OF CRAWLEYS RIDGE/SHAWNEE HILLS REGION
LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. HOWEVER...THE
PERSISTENCE OF THE COLD AIR IS SOMEWHAT IN QUESTION.
AS DISCUSSED IN THE EARLY SUNDAY MORNING LONG TERM DISCUSSION...THE
SIX HOUR GFS TIME STEP ASSOCIATED WITH THE UPPER AIR THERMAL/MOISTURE
FIELDS IS TOO LONG WITH RESPECT TO SURFACE TEMPERATURE CHANGES
THURSDAY MORNING. THIS SETS UP A PATTERN IN WHICH SLEET AND FREEZING
RAIN IS PRESENT LONGER THAN ACTUALLY EXPECTED THURSDAY MORNING. AT
THIS TIME...THE ONLY IMPLIED SUPPORT FOR FREEZING/FROZEN
PRECIPITATION PAST THE NOON HOUR ON THURSDAY WOULD BE THE WARMER
/1-2 DEGREE CELSIUS/ INITIALIZATION OF THE 925 MB/850 MB
TEMPERATURES VERSUS THE ACTUAL UPPER AIR OBSERVATIONS AT 00Z
MONDAY. THE BEST INITIALIZATION OF THE LOW LEVEL TEMPERATURES WAS
BEST HANDLED BY THE NAM- WRF...FOLLOWED BY THE ECMWF...THEN THE
GFS DETERMINISTIC GUIDANCE. HOWEVER...GIVEN THE RAPID GRADIENT
CHANGE ASSOCIATED WITH THE LOW LEVEL THERMAL FIELDS ON
THURSDAY...FEEL COMFORTABLE WITH A COMPLETE CHANGE OVER TO RAIN BY
THE NOON HOUR ON THURSDAY. THIS REMAINS CONSISTENT WITH THE
NUMERICAL MODEL SIGNAL THE LAST TWO DAYS.
KEEPING IN MIND THAT SLEET WILL BE APPLIED TO SNOW AMOUNTS VERSUS
ANY ICE ACCUMULATION...DID NOT ADD ANY MEASURABLE ICE ACCUMULATION
AMOUNTS TO THE GRIDDED FORECAST PACKAGE. GIVEN EVAPORATIVE COOLING
AND SATURATION OF THE PRECIPITATION PRIOR TO 3 AM CST THURSDAY
MORNING...KEPT ANY MEASURABLE MENTION OF SLEET AND SNOW LIMITED TO
WAYNE COUNTY MO THROUGH 6 AM CST THURSDAY.
FOR THE PERIOD FROM 6 AM CST THROUGH NOON CST ON THURSDAY...ANTICIPATE
THE MAIN IMPACT FOR ANY ACCUMULATING SNOW AND SLEET WILL RUN
BETWEEN 6 AM CST AND 10 AM CST...MAINLY ACROSS THE NORTHERN PART
OF THE WFO PAH FORECAST AREA. THE LIKELY AREA FOR THE SURFACE
DEPOSITION OF WINTRY PRECIPITATION IS DEPICTED IN MORE DETAIL IN
THE HAZARDOUS WEATHER OUTLOOK. THE MAIN ISSUE WILL BE MAINLY FOR
TRAVEL FOR THE MORNING COMMUTE IN THESE AREAS. BY AFTERNOON...ANY
MARGINAL ACCUMULATION /LESS THAN A 0.5 INCH EXPECTED/...SHOULD
COMPLETELY MELT AWAY.
THERE IS A SECONDARY WEATHER SYSTEM THAT WILL MOVE THROUGH SUNDAY
NIGHT THROUGH MONDAY. AT THIS TIME...IT LOOKS LIKELY IT WILL BE A
GENERAL RAIN EVENT...WITH SOME THUNDERSTORM ACTIVITY ASSOCIATED
WITH THE PASSAGE OF THE WARM FRONT NORTHEAST THROUGH THE QUAD
STATE REGION. ANY SEVERE POTENTIAL LOOKS MINIMAL TO NON-EXISTENT
AT THIS TIME.
FOR TEMPERATURES AND DEWPOINTS THROUGH THE EXTENDED PERIOD...LEANED
CLOSER TO THE GRIDDED GFS MOS/ECMWF GUIDANCE. MINOR MANUAL
ADJUSTMENTS WERE MADE TO LIMIT THE INHERENT COLD BIAS BY THE GFS
GUIDANCE.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 223 AM CST MON FEB 18 2013
VFR CIGS WILL LOWER AND THICKEN OVER THE COURSE OF THE DAY...AS A
COLD FRONT APPROACHES FROM THE WEST. SATELLITE PICS REVEAL 3-5K
FT DECKS OVER EAST TX RACING THIS DIRECTION. OVERRUNNING
SHOWERS/EMBEDDED THUNDER POSSIBLE WILL AFFECT TERMINALS THIS
AFTERNOON. INCREASINGLY STRONG/GUSTY SOUTH WINDS WILL LIKEWISE
OCCUR BY AFTERNOON. ANTICIPATE WINDOW OF WORST DETERIORATION/TO
MVFR OR POSSIBLY EVEN IFR AT TIMES/WILL BE WITH FROPA ITSELF
DURING THE EVENING HOURS/IE THE PLANNING PERIOD OF THE FORECAST.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING
FOR ILZ075>078-080>094.
MO...WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING
FOR MOZ076-086-087-100-107>112-114.
IN...WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING
FOR INZ081-082-085>088.
KY...WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING
FOR KYZ001>022.
&&
LONG TERM...SMITHHazardous weather outlook, Feb 18, 3:15 AM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
315 AM CST MON FEB 18 2013
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
315 AM CST MON FEB 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND
EVENING. A LOW LEVEL JET WILL DEVELOP AND PUMP AMPLE MOISTURE
NORTHWARD FROM THE GULF INTO AND ACROSS THE QUAD STATE...AS A COLD
FRONT MOVES THROUGH THE REGION. INSTABILITY WILL MAINLY BE LIMITED
TO THE UPPER LAYERS OF THE ATMOSPHERE...SO THE PRIMARY HAZARD
ASSOCIATED WITH ANY STORMS THAT DEVELOP WILL BE LOCALLY HEAVY
RAINFALL. STORM TOTAL FORECAST AVERAGE RAINFALL AMOUNTS WILL RANGE
FROM THREE QUARTERS OF AN INCH UPWARDS TO AN INCH. HOWEVER...LOCALLY
HIGHER TOTALS IN THE ONE TO ONE AND A HALF INCH RANGE ARE
POSSIBLE...AND THIS MAY CAUSE SOME MINOR LOW LAND FLOODING OR
PONDING OF WATER ON ROADWAYS.
IN ADDITION...A WIND ADVISORY IS IN EFFECT. SOUTH WINDS WILL PEAK
IN THE AFTERNOON AND EARLY EVENING HOURS...AVERAGING 20 TO 35 MPH.
SOME GUSTS MAY REACH 45 TO 50 MPH AT TIMES. REFER TO THE ADVISORY
FOR ADDITIONAL DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A MINOR SNOW AND SLEET ACCUMULATION...GENERALLY LESS THAN A HALF
INCH...WILL BE POSSIBLE BETWEEN 3 AM AND NOON CST ON THURSDAY. ANY
ACCUMULATION WILL LIKELY BE ALONG AND NORTH OF A LINE FROM ELSINORE
AND MARBLE HILL MISSOURI...CARBONDALE AND KARBERS RIDGE
ILLINOIS...ONWARD TO MORGANFIELD AND CALHOUN KENTUCKY. ANY WINTRY
ACCUMULATION SHOULD MELT COMPLETELY BY THURSDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND MONITOR WIND
SPEEDS AND THEIR EFFECTS TODAY AND TONIGHT. STAY ALERT TO UPDATED
FORECASTS FOR THE LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING
POSSIBILITY OF MINOR WINTRY ACCUMULATIONS OF SNOW OR ICE.
Strong Wind, Warrick
- When
- February 18, 10:00 AM CST to 6:00 PM CST
- Where
- Warrick forecast zone
- Measured
- 41 kt (47 mph) measured gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 38.092, -87.272 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Guam, February 18, 20131 death · 1 event
- Hail and Damaging Winds in Arkansas, February 18, 20134 injured · $358,000 · 1.75 in hail · 31 events
- Tornado in Texas, February 18, 2013$150,000 · EF1 · 2 events
- Tornadoes and Hail in Texas, February 18, 2013$45,000 · EF1 · 18 events
- Blizzard and Winter Storm in Michigan, February 18 to 20, 20132 injured · $25,000 · 15 events
- Blizzard in South Dakota, February 18, 20133 injured · 14 events
- Blizzard in Minnesota, February 18, 201313 events
- Winter Storm and Strong Wind in California, February 18 to 20, 2013$12,000 · 9 events
- Frost and Freeze in Florida, February 18, 201311 events
- Damaging Wind in Louisiana, February 18, 2013$15,000 · 60 kt wind · 1 event
- Blizzard in Minnesota, February 18, 20138 events
- Blizzard in North Dakota, February 18, 20137 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433676.